The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

New here ... looking for reassurance


#141

What a horrible time you are having. I hope that the botox works. Xx


#142

It is much too hot for me. I can only just about walk to the top of the garden so I am full of admiration if you have done a 6 mile run! :open_mouth: I am also having a bad couple of days - full of cold so of course it has aggravated my ears ,eyes and nose and the tinnitus is having a field day. At least I am not dizzy or unbalanced so thank heavens for that. :blush:


#143

I was inside the air conditioning in the YMCA. I hope you feel better soon. That run yesterday turned out to be just what I needed.


#144

Air con - sounds good. The coolest places here at the moment are the supermarkets! Glad that the run did the trick - as well as helping the MAV it keeps you fit and toned, a win-win!


#145

Flooding my brain with oxygen is one of my go to MAV strategies. It almost always makes me feel better, but it requires me to gut it out through the first terrible 20 minutes.

Our heat wave in Seattle broke yesterday. We’re having a couple cool, overcast days before going back to hot and muggy.

My new smoke mask arrived yesterday. As if sunglasses and earplugs inside didn’t make me look strange enough. Thank God Seattle is such a weird place. I could look like a cockatoo and hardly get a second glance.


#146

Verapamil is a calcium channel blocker, it seems to be widely used on here, maybe not the current active users but past users. My neurologist said if we wanted to go to 480mg we would need to do the ECG, but up to 360mg its not needed.


#147

Thanks Jan
Just had the 31 injections today and have a dull background headache. I explained how much relief i got last time with the pain side of MAV but no let up on the dizziness front. She asked if any med had ever helped with my balance and dizzies i said no but in fairness i never gave half of them.a fair trial including Flunazarine.
Jo x


#148

Haha - lovely mental picture of you togged up in mask ear plugs etc! I have a headband with speakers - cozy phones - that I use to shut out the world when the ears get too much. I look a bit silly but I don’t care!


#149

Heck 31 injections sounds tough - at least it helps though. The meds I take have helped the dizziness and feelings of being unbalanced and that has helped so much. At least I think it is the meds as I am in the diet too! Maybe a bit of both. dr. S said that the meds should prevent the headaches but I didn’t get them often but it was the dizziness and vertigo and jumping head with pressure that kicked things off. Xx


#150

Did you try many other meds and failed…ive had A LOT. I also dont do the diet as ive never been asked to. I have cut out caffeine though but im still dizzy. I still think i need to add a med into my regime but my neuro is wanting to see exactly how much benefit the botox is giving me
Jo xx


#151

Before I saw Dr.S and was diognosed as having MVBD I was prescribed Prochlorperazine 3mg and some antibiotics for Labyrintiis - the Prochlorperazine 3mg was for nausea. After that I was put on Betahistine but that made me feel nauseous and I was also taking the Prochlorperazine for the nausea. What I didn’t realise was they were designed to do the same job - ease ear pressure - and they were making me worse. I was then switched to Prochlorperazine 5mg which helped a little. Dr S put me on Pizotifen which seems to be doing a good job although I
am struggling a bit with my ears today but that is probably because I have had a cold. I think the key thing is getting the right diagnosis and after that maybe trial and error re the right medication and / or diet. I can up my dose of Pizotifen by I X 5mg in 4 weeks time if I haven’t continued to improve and then in another 4-6 weeks after that increase it again by another 1x5mg if no further improvement.
Hope the Botox has improved things even more today. Xx


#152

Hi Jan
I had a dull throbbng headache most of friday but yesterday and today im pain free!!! Yay!!! I tried Pizotifen a couple of year back and i had no headache the whole time i took it but my appetite was out of control. I was geting up during the night hunting around for food and hungry every minute of the day at work. Botox is giving me the same type of relief as Pizotifen. Im still dizzy though most of the time. Especially after getting on and off public transport and at work and in Tesco’s!!! Ha ha
Jo xx


#153

Hi jan sorry lost your reply :grimacing: didn’t realise she wasn’t your daughter sport my mistake :blush: how r you doing these days ? I am due to have my phone with dr s nsxt week and am moving up to 50mg I’ve had some relief but not enough so hopefully the dose up will help :pray:t3: Still getting the spaced out feeling and wierd visual disturbance :grimacing: not fun


#154

Great to hear that the Botox has worked that must be a relief!
Pizotifen makes me hungry too, but I am trying not to eat too many things in between meals. I have also made myself eat fruit when I might have had a biscuit or a large handful of peanuts. Being on the diet means I have had to cut out all the naughty things I enjoyed - red wine being top of the list so I am hoping this will mean I don’t start putting on weight. Fingers crossed!


#155

Sorry that you are still dizzy though :slightly_frowning_face: . Were you dizzy when you took Pizotifen? So far I have not felt dizzy since taking it but it could be the diet as well I guess,


#156

Hi Amylouise - I am doing ok thanks. :+1: I caught a cold last week which seemed to aggravate my ears but I am hoping that I will shake it off soon. :face_with_head_bandage: I hope that the call to Dr S goes well - it seems to take ages for the meds to kick in so hopefully you will begin to improve soon. Hang on in there! :two_hearts: Definitely not much fun :slightly_frowning_face:Xx


#157

Thanks so much jan :slight_smile: sorry to hear you weren’t well , but glad ur doing well what dose are u on now and how long has it been ? :slight_smile: that’s the thing I’m not sure how long it should take to kick in did the pitz take a while ? X


#158

Hi Jan
I only took a small dose of Piz for 2 months but whilst on them had no headache but i recall still being dizzy BUT i was well enough to have 2 nights away when on them so they must hsve been helping…but the weight gain and appetite had no let up…i could tolerate them though nevertheless. They seem to get used a lot for MAV
Jo xx


#159

Hi Amylouise - it has taken a while to start working properly🙁
I started the Piz on June 12th - 1 X 0.5mg tablet per day for a week then in week 2 increased dose of 2 X 0.5mg tablets per day and then week 3, 3 X 0.5 mg per day. So now I am taking 1.5mg per day. I felt worse before I started to feel better, but DrS had warned me about that. I started to feel more normal about 2 weeks ago although I still have not so good ear and head days - never sure if that is a migraine trying to kick in!
If I have not improved any more in 4 weeks time I can increase the dose by another 0.5mg by taking 2 tablets at bedtime. After that, if in another 4-6 weeks time have not improved any more, I can increase the dose again by another 0.5mg by taking 3 at bedtime. So I could be up to 2.5 mg by the time I next see Dr S in October.
Until I caught the cold I thought I was improving everyday and might not need to increase the dose, but now I am not so sure. That said I am feeling like I could go back to work in September even if I stay the same as today cold and all! Xx


#160

Thanks so much jan that’s really helpful to hear and makes sense as I felt worse before better but dr s never warned me of this ? :confused: so basically around 2 months to start having better days ? :slight_smile: that seems about right I was expecting to take it for a week and feel normal lol did you ever get the odd spaced out dreamy feeling kinda like ur brain couldn’t take everything in? That’s the worst thing for me if it wasn’t for that I would feel loads better my aim is to get well enough for a holiday with my bf. If this doesent work tho pitz is my next choice :slight_smile: